MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS A/B/D MONO & REV GRP 5X20; BLOOD GROUPING REAGENT

MICROTYPING SYSTEMS MTS A/B/D MONO & REV GRP 5X20; BLOOD GROUPING REAGENT
Catalog Number MTS080515
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
(b)(4).A customer contacted ortho global technical solution center (gtsc) on (b)(6) 2025 after observing what they described as discrepant negative d (rh1) antigen typing results with one cord sample from a newborn using mts a/b/d monoclonal and reverse grouping card lot: 112124037-22 and mts diluent 2 plus lot: mdp246 in combination with their ortho vision id-mts gel card analyzer 50002946 (software version 5.16.0).Complainant/complaint reporter name: (b)(6), laboratory technologist.Events dates: 21 and 23 april 2025 patient information: newborn sample id: (b)(6) (encrypted 57-49-83-1f-12-ca-04-c3-50-8e-f0-c6-a2-91-fd-8f-17-f0-ee65-20-7b-31-64-b2-f4-ce-3c-3b-6d-1e-36) expected to be b d (rh1) positive reagent: mts a/b/d monoclonal and reverse grouping card (product code: mts080515; lot: 112124037-22 expiry date 15 october 2025; manufacture date 15 january 2025) mts diluent 2 plus (product code: mts9330; lot: mdp246; expiry date 12 september 2025; manufacture date 12 september 2024) the customer reported that on (b)(6) 2025 at 17:54, they had tested several times the above sample (id: (b)(6) from this newborn for d (rh1) antigen typing using mts a/b/d monoclonal and reverse grouping card lot: 112124037-22 and mts diluent 2 plus lot: mdp246 in combination with their ortho vision id-mts gel cards analyzer 50002946 and that they had obtained a negative reaction with the mts anti-d (rh1) reagent.The above result was confirmed by gtsc using econnectivity and using the order report provided by the customer.The customer reported that a sister site informed them that they had tested a different sample from this newborn for d (rh1) antigen typing on (b)(6) 2025 in manual tube technique and that they had obtained a positive d (rh1) antigen typing.No further information was provided.A laboratory information system (lis) screenshot was provided confirming the results as described.Following this information, the customer reported to have re-tested the same sample (id: (b)(6) on (b)(6) 2025 for d (rh1) antigen typing using the same lot of mts a/b/d monoclonal and reverse grouping card in combination with the same ortho vision id-mts gel card analyzer and that they had obtained: on (b)(6) 2025 at 06:51, a 4+ reaction with the mts anti-d (rh1) reagent on (b)(6) 2025 at 11:59, a negative reaction with the mts anti-d (rh1) reagent on (b)(6) 2029 at 16:10, a 4+ reaction with the mts anti-d (rh1) reagent the above results were confirmed by gtsc using econnectivity and/or using the order reports provided by the customer.It is understood that no biased result was reported to the physician.The newborn was not harmed as a result of these events.
 
Additional Manufacturer Narrative
Investigation details: the customer reported that they processed quality control samples to validate id-mts technique on the same day and that the results were as expected.The corresponding order reports were not provided.The customer reported that the card storage conditions were found aligned with orthos recommendations.The customer did not report any defects with the mts a/b/d monoclonal and reverse grouping card or associated reagents.Ortho gtsc further reviewed, using the analyzer logfiles extracted by e-connectivity including column grade report and metering report which allowed: to confirm that sample id: (b)(6) was used on each day of the testing - to detect that the remaining sample volumes for testing performed on (b)(6) 2025 at 17:54 and on (b)(6) 2025 at 11:59 for which d (rh1) negative reactions were obtained are similar and the remaining volumes for testing performed on (b)(6) 2025 at 06:51 and on (b)(6) 2029 at 16:10 for which d (rh1) positive reactions were obtained are different than the two other testing.Gtsc concluded that analysis performed suggested there may have been two different patient samples, both labeled with the same sample id.The customer reported on (b)(6) 2025 there was no redrawn sample tube at their facility that was being used, maintaining a single sample has been used.A review of manufacturing batch record of mts a/b/d monoclonal and reverse grouping card lot: 112124037-22 (b)(4) was carried out at orthos manufacturing site and no nonconformance's or deviations were identified.The results of all in-process and quality assurance release for sale tests were found to be within specification.As part of the investigation of the customer complaint (b)(4), retained samples of mts a/b/d monoclonal and reverse grouping card lot: 112124037-22 were requested to be tested at orthos manufacturing site.Mts a/b/d monoclonal and reverse grouping card lot: 112124037-22 performed as intended.Product testing with retain cards performed as expected.No discrepant results obtained with qc or donor samples.The review of the worldwide complaint databases up to 19 may 2025 was performed for mts a/b/d monoclonal and reverse grouping card lot: 112124037-22 and master bulk lot: 112124037 and mts diluent 2 plus lot: mdp246.No other complaint was identified for these lots with call are falseneg/discres.No trend is identified (b)(4).No further investigation was carried out into these incidents.The assignable cause of discrepant negative d (rh1) antigen typing results obtained for this newborn could not be determined.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagent or analyzer to perform as intended.In mitigation of the discrepant negative d (rh1) antigen typing results obtained by the customer, the mts a/b/d monoclonal and reverse grouping card instructions for use states in instances where confirmation of d-negative antigen status is required; negative d reactions obtained with the mts anti-d (monoclonal) (igm) card should be retested with an anti-d reagent licensed for antiglobulin phase testing.No further complaint of this type has been received from the customer site since the time of the reported events.

Brand Name
MTS A/B/D MONO & REV GRP 5X20
Common Device Name
BLOOD GROUPING REAGENT
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22103459
Report Number1056600-2025-00008
Device Sequence Number15505381
Product Code QHR
UDI-Device Identifier10758750005932
UDI-Public(01)10758750005932(17)251015(11)250115(10)112124037-22
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2025
Device Catalogue NumberMTS080515
Device Lot Number112124037-22
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Initial Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown